Skip to Main Content

Bulletin of the American Mathematical Society

The Bulletin publishes expository articles on contemporary mathematical research, written in a way that gives insight to mathematicians who may not be experts in the particular topic. The Bulletin also publishes reviews of selected books in mathematics and short articles in the Mathematical Perspectives section, both by invitation only.

ISSN 1088-9485 (online) ISSN 0273-0979 (print)

The 2020 MCQ for Bulletin of the American Mathematical Society is 0.84.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Contents of Volume 83, Number 2
HTML articles powered by AMS MathViewer

Miscellaneous back pages, Bull. Amer. Math. Soc., Volume 83, Number 2 (1977)
PDF
Bull. Amer. Math. Soc. 83 (1977)
Miscellaneous front pages, Bull. Amer. Math. Soc., Volume 83, Number 2 (1977)
PDF
Bull. Amer. Math. Soc. 83 (1977)
Functions and correspondences in a finite field
L. Carlitz PDF
Bull. Amer. Math. Soc. 83 (1977), 139-165
Aspects of value distribution theory in several complex variables
Wilhelm Stoll PDF
Bull. Amer. Math. Soc. 83 (1977), 166-183
Prime ${\text {PI}}$-rings
S. A. Amitsur and Lance W. Small PDF
Bull. Amer. Math. Soc. 83 (1977), 249-251
Singular invariant eigendistributions as characters
R. A. Herb and P. J. Sally Jr. PDF
Bull. Amer. Math. Soc. 83 (1977), 252-254
Inadmissible recursion theory
S. D. Friedman and G. E. Sacks PDF
Bull. Amer. Math. Soc. 83 (1977), 255-256
Discontinuous homomorphisms from $C\left ( X \right )$
H. G. Dales and J. Esterle PDF
Bull. Amer. Math. Soc. 83 (1977), 257-259
Automorphisms of semigroups of complexes of Abelian groups
Richard D. Byrd, Justin T. Lloyd, Franklin D. Pedersen and James W. Stepp PDF
Bull. Amer. Math. Soc. 83 (1977), 260-261
Stability and semipositivity of real matrices
Abraham Berman and Robert C. Ward PDF
Bull. Amer. Math. Soc. 83 (1977), 262-263
The Hasse norm principle for Abelian extensions of number fields
Frank Gerth III PDF
Bull. Amer. Math. Soc. 83 (1977), 264-266
Discrete spectrum of the Weil representation
S. Rallis and G. Schiffmann PDF
Bull. Amer. Math. Soc. 83 (1977), 267-270
Automorphic cusp forms constructed from the Weil representation
S. Rallis and G. Schiffmann PDF
Bull. Amer. Math. Soc. 83 (1977), 271-275
Spaces of smooth functions on analytic sets
G. S. Wells PDF
Bull. Amer. Math. Soc. 83 (1977), 276-278
Parts of measures and integer-valued transforms
Louis Pigno PDF
Bull. Amer. Math. Soc. 83 (1977), 279-280
Real algebraic variety structures on P. L. manifolds
Selman Akbulut and Henry C. King PDF
Bull. Amer. Math. Soc. 83 (1977), 281-282
A remark on exponential sums
S. K. Pichorides PDF
Bull. Amer. Math. Soc. 83 (1977), 283-285
Class numbers of totally positive binary forms over totally real number fields
Jih-Min Shyr PDF
Bull. Amer. Math. Soc. 83 (1977), 286-288
Primitive points on elliptic curves
S. Lang and H. Trotter PDF
Bull. Amer. Math. Soc. 83 (1977), 289-292
The Kunze-Stein phenomenon
Michael Cowling PDF
Bull. Amer. Math. Soc. 83 (1977), 293-295
An interpretation of stochastic differential equations as ordinary differential equations which depend on the sample point
H├ęctor J. Sussmann PDF
Bull. Amer. Math. Soc. 83 (1977), 296-298

Book Reviews
Book reviews do not contain an abstract. You may download each review in this issue using the links below.

Large infinitary languages, model theory, by M. A. Dickmann.
Reviewer: William P. Hanf
Review information PDF
Bull. Amer. Math. Soc. 83 (1977), 184-185
An algebraic introduction to mathematical logic, by Donald W. Barnes and John M. Mack.
An outline of mathematical logic, by Andrzej Grzegorczyk.
Completeness, compactness, and undecidability, by Alfred B. Manaster.
Mathematical logic, by Daniel Ponasse.
Reviewer: Jon Barwise
Review information PDF
Bull. Amer. Math. Soc. 83 (1977), 186-188
Introduction to spectral theory: Selfadjoint ordinary differential operators, by B. M. Levitan and I. S. Sargsjan.
Reviewer: V. Lakshmikantham
Review information PDF
Bull. Amer. Math. Soc. 83 (1977), 188-189
Logic in algebraic form, by William Craig.
An algebraic approach to non-classical logics, by Helena Rasiowa.
Reviewer: Aubert Daigneault
Review information PDF
Bull. Amer. Math. Soc. 83 (1977), 189-192
On measures of information and their characterizations, by J. Aczél and Z. Daróczy.
Reviewer: J. Kampé de Fériet
Review information PDF
Bull. Amer. Math. Soc. 83 (1977), 192-196
Differentiation of integrals in, by Miguel de Guzmán.
Reviewer: Robert Fefferman
Review information PDF
Bull. Amer. Math. Soc. 83 (1977), 196-200
Invariants for real-generated uniform topological and algebraic categories, by Kevin A. Broughan.
Reviewer: J. R. Isbell
Review information PDF
Bull. Amer. Math. Soc. 83 (1977), 200-203
Dimension theory of general spaces, by A. R. Pears.
Reviewer: James Keesling
Review information PDF
Bull. Amer. Math. Soc. 83 (1977), 203-205
Elementary calculus, by H. Jerome Keisler.
Reviewer: Errett Bishop
Review information PDF
Bull. Amer. Math. Soc. 83 (1977), 205-208
Basic linear partial differential equations, by François Treves.
Reviewer: Richard Beals
Review information PDF
Bull. Amer. Math. Soc. 83 (1977), 208-211
Simple Noetherian Rings, by John Cozzens and Carl Faith.
Reviewer: K. R. Goodearl
Review information PDF
Bull. Amer. Math. Soc. 83 (1977), 211-214
Univalent functions-selected topics, by Glenn Schober.
Reviewer: James A. Jenkins
Review information PDF
Bull. Amer. Math. Soc. 83 (1977), 215-219
Embeddings and extensions in analysis, by J. H. Wells and L. R. Williams.
Reviewer: M. Edelstein
Review information PDF
Bull. Amer. Math. Soc. 83 (1977), 220-222
A geometric approach to homology theory, by S. Buoncristiano, C. P. Rourke and B. J. Sanderson.
Reviewer: J. F. Adams
Review information PDF
Bull. Amer. Math. Soc. 83 (1977), 222-226
Foundations of quantum physics, by C. Piron.
Reviewer: V. S. Varadarajan
Review information PDF
Bull. Amer. Math. Soc. 83 (1977), 226-231
Non-archimedean fields and asymptotic expansions, by A. H. Lightstone and A. Robinson.
Reviewer: Peter A. Loeb
Review information PDF
Bull. Amer. Math. Soc. 83 (1977), 231-235
Representations of commutative semitopological semigroups, by Charles F. Dunkl and Donald E. Ramirez.
Reviewer: Karl H. Hofmann
Review information PDF
Bull. Amer. Math. Soc. 83 (1977), 236-243
Pursuit games, by Otomar Hájek.
Reviewer: Robert J. Elliott
Review information PDF
Bull. Amer. Math. Soc. 83 (1977), 243-248